Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 22, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at May 2, 2008, 4:04 AM CDT for 17 counties in Kansas. It took effect at May 2, 2008, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2008, 4:04 AM CDT (09:04 UTC)
- In effect from
- May 2, 2008, 10:00 AM CDT
- Expired
- May 2, 2008, 10:02 PM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 60 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 3058 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 020904 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 404 AM CDT FRI MAY 2 2008 ...GUSTY WEST TO NORTHWEST WINDS POSSIBLE TODAY. KSZ032-033-047>051-067-068-082-083-091-092-021715- /O.NEW.KICT.WI.Y.0022.080502T1500Z-080503T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 404 AM CDT FRI MAY 2 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. WEST TO NORTHWEST WINDS WILL INCREASE ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS LATER TODAY. WIND SPEEDS OF 25 TO 35 MPH ARE POSSIBLE WITH GUSTS BY LATE AFTERNOON OF 45 MPH. THE STRONGEST WINDS ARE EXPECTED TO THE WEST OF INTERSTATE 135 FROM SALINA TO WICHITA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KETCHAM
3 follow-up statements
000 WWUS73 KICT 021650 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1150 AM CDT FRI MAY 2 2008 KSZ032-033-047>051-067-068-082-083-091-092-030300- /O.CON.KICT.WI.Y.0022.000000T0000Z-080503T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1150 AM CDT FRI MAY 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WEST TO NORTHWEST WINDS WILL INCREASE ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS TODAY. WIND SPEEDS OF 30 TO 35 MPH ARE POSSIBLE WITH GUSTS AROUND 50 MPH. THE STRONGEST WINDS ARE EXPECTED TO THE WEST OF INTERSTATE 135 FROM SALINA TO WICHITA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAWSON
000 WWUS73 KICT 022051 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 351 PM CDT FRI MAY 2 2008 KSZ052-053-069-070-030500- /O.EXB.KICT.WI.Y.0022.000000T0000Z-080503T0600Z/ MARION-CHASE-BUTLER-GREENWOOD- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA 351 PM CDT FRI MAY 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT SATURDAY. WIND SPEEDS OF 30 TO 40 MPH AND GUSTS NEAR 50 MPH ARE EXPECTED THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047>051-067-068-082-083-091-092-030500- /O.EXT.KICT.WI.Y.0022.000000T0000Z-080503T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 351 PM CDT FRI MAY 2 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT SATURDAY. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS BETWEEN 50 AND 60 MPH ARE LIKELY THROUGH SUNSET. WINDS WILL LIKELY REMAIN ABOVE ADVISORY CRITERIA THROUGH MIDNIGHT. THE STRONGEST WINDS ARE EXPECTED WEST OF HIGHWAY 14 BETWEEN LINCOLN AND HUTCHINSON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HOWERTON
000 WWUS73 KICT 030302 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1002 PM CDT FRI MAY 2 2008 KSZ032-033-047>053-067>070-082-083-091-092-030415- /O.CAN.KICT.WI.Y.0022.000000T0000Z-080503T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1002 PM CDT FRI MAY 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED BELOW 30 MPH ACROSS THE REGION...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ JAKUB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 2, 3:39 AM CDT, 25 minutes earlier.
Area forecast discussion, May 2, 3:39 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 339 AM CDT FRI MAY 2 2008 .DISCUSSION... FORECAST CONCERNS ARE CONVECTION MOVING EAST...STRONG WINDS TODAY...THEN ANOTHER CHANCE FOR SHOWERS ON MON-TUE. TODAY: CURRENT QUASI-LINEAR CONVECTIVE COMPLEX CONTINUES TO PUSH TO THE EAST OF THE AREA...SO WILL CANCEL REMAINDER OF TOR WATCH IN SOUTHEAST KS BY PRESS TIME. SO MAIN CONCERN WILL BE STRONG GRADIENT WINDS ON THE BACKSIDE OF THE SYSTEM AS IT PULLS TO THE NORTHEAST OF THE AREA. WILL ISSUE A WIND ADVISORY FOR MOST LOCATIONS WEST OF INTERSTATE 135 FOR TODAY AS MOMENTUM TRANSFER ON THE BACKSIDE OF THE SYSTEM BRINGS BRINGS 850H WINDS OF 40 TO 45 KTS TO THE SURFACE AS LOW LAYERS BEGIN TO DRY OUT. LATEST SHORT TERM MODELS SHOW THAT AS LOW LAYERS DRYING OUT AS THE MORNING PROGRESSES...BUT MID LEVEL CLOUDS WILL WRAP AROUND THE SYSTEM TO KEEP CLOUD COVER ACROSS CENTRAL KS FOR MOST OF THE DAY. COLD POOL AND CYCLONIC CURVATURE ON THE BACKSIDE OF THE SYSTEM COULD ALSO PRODUCE SOME DIURNAL SHOWERS AS THE DAYTIME HOURS CONTINUE. SO WILL KEEP THIS MENTION IN CENTRAL KS AS THIS AREA WILL BE FIRMLY UNDER THE COLD POOL. SAT: LOOKS LIKE ANOTHER COOL START TO THE WEEKEND AS MAIN SYSTEM PULLS INTO THE GREAT LAKES WITH COOL AIR ON THE BACKSIDE OF THE SYSTEM. 850H TEMPS COOL DOWN TO MINUS 2...SO SAT MORNING COULD SEE TEMPS DROP INTO THE MIDDLE 30S IN CEN KS. OTHER THAN BELOW NORMAL TEMPS SHOULD SEE MOSTLY SUNNY SKIES FOR MOST LOCATIONS. WILL SEE SOME MODERATION OF THE TEMPS /BACK TO NEAR NORMAL/ FOR SUN AS MAIN UPPER RIDGE PASSES OVER THE AREA. RIDGE PASSING OVER THE AREA WILL LEAD TO WARM ADVECTION GETTING UNDER WAY BY LATE SUNDAY AFTERNOON SO WILL GO WITH WARMEST TEMPS WEST OF A SLN TO ICT LINE. WARM ADVECTION CONTINUES INTO SUNDAY NIGHT FOR MOST LOCATIONS WITH LOW LEVEL JET INCREASING ACROSS SOUTHWEST KS. THIS WILL ALSO INCREASE THE LOW LEVEL MOISTURE RETURN ACROSS THIS AREA AS WELL. ISENTROPIC LIFT INCREASES INTO CEN KS LATE SUN NIGHT...BUT MOST OF THIS LIFT WILL INITIALLY GO INTO MOISTENING THE MID LAYERS AS LOW LAYERS AS VERY DRY...SO WILL HOLD OFF ON ANY PRECIP CHANCES FOR SUN NIGHT FOR NOW. MON: MOISTURE ADVECTION CONTINUES ON MON AS SURFACE LOW AND LEE SIDE TROUGH DEVELOPS IN WESTERN KS. WEAK IMPULSE AND LIFT DURING THE MORNING COULD LEAD TO SHRA/TSRA DEVELOPING DURING THE DAY ON MON. ELEVATED INSTABILITY ALSO INCREASE DURING THIS TIME...SO WILL CERTAINLY MENTION A TSRA CHANCE AS WELL. NOT SURE HOW MON AFTERNOON INTO MON NIGHT WILL EVOLVE AS MODELS DIFFER ON STRENGTH OF THE MAIN SURFACE LOW EXPECTED TO DRIFT ACROSS THE AREA. CURRENT GFS SUGGESTS THAT SHRA/TSRA WILL CONTINUE INTO MON NIGHT...WITH A POSSIBLE CONVECTIVE COMPLEX ACROSS CENTRAL INTO NORTHEAST KS. ECMWF IS ALOT WEAKER ON THIS MOISTURE ADVECTION...SO WITH UNCERTAINTY WILL KEEP POPS IN THE SLIGHT CATEGORY FOR NOW. TUE-WED: BOTH MEDIUM RANGE MODELS LOOK TO PULL THE MAIN SHORTWAVE ACROSS THE AREA FOR TUE...SO WILL ALSO CARRY POPS INTO TUE AS WELL. SOME QUESTION ON TIMING OF THE ENDING OF THE PRECIP TUE NIGHT OR WED AS MODELS ARE STARTING TO COME AROUND TO A QUICKER SOLUTION FOR MOVING THE PRECIP EAST OF THE AREA ON WED. WILL LEAVE TIMING ALONE FOR NOW...BUT DAY SHIFT WILL NEED TO LOOK AT THIS. KETCHAM .AVIATION... 06Z TAF ISSUANCE: KRSL/KSLN/KHUT/KICT/KCNU NO DOUBT PRIMARY FOCUS IS ON BEHAVIOR OF ABOVE-MENTIONED TSRA AS COLD FRONT PUSHES E/SE ACROSS SE KS THE REST OF THE NIGHT. AS SUCH KCNU TO BE WATCHED CLOSELY AS POTENTIAL FOR VSBYS OF 2-3SM (+TSRA) CERTAINLY EXISTS THRU 12Z. SECOND CONCERN IS INCREASING NW WINDS THATLL SPREAD E ACROSS C & SC KS FROM LATE THIS MORNING THROUGH THIS EVENING. SUSTAINED SPEEDS OF 30-35KTS ARE LIKELY ACROSS THESE AREAS FROM 15Z-03Z. ES && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 39 64 40 / 10 10 10 0 HUTCHINSON 63 38 64 40 / 20 20 0 0 NEWTON 65 38 63 40 / 10 20 10 0 ELDORADO 67 39 63 40 / 10 10 10 0 WINFIELD-KWLD 69 39 65 41 / 10 10 10 0 RUSSELL 58 35 61 38 / 40 30 10 0 GREAT BEND 58 36 64 39 / 30 20 0 0 SALINA 60 36 63 39 / 30 30 10 0 MCPHERSON 62 37 63 39 / 20 20 10 0 COFFEYVILLE 71 42 64 40 / 20 10 10 0 CHANUTE 69 41 60 39 / 20 10 10 0 IOLA 69 41 60 39 / 20 10 10 0 PARSONS-KPPF 71 42 62 40 / 20 10 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR KSZ032-033-047>051-067-068-082-083-091-092. &&
Hazardous weather outlook, May 1, 3:48 PM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 348 PM CDT THU MAY 1 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-021015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 348 PM CDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE THAT AN ISOLATED THUNDERSTORM OR TWO MAY DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS. ANY STORM THAT DEVELOPS PRIOR TO SUNSET WILL HAVE A HIGH PROBABILITY OF BECOMING SEVERE WITH LARGE HAIL AND TORNADOES THE MAIN THREATS. THUNDERSTORM CHANCES WILL INCREASE AFTER DARK AS A COLD FRONT OVERTAKES THE RETREATING DRYLINE. THESE STORMS ARE EXPECTED TO DEVELOP INTO A LINE AND AFFECT LOCATIONS GENERALLY SOUTHEAST OF THE KANSAS TURNPIKE. THESE STORMS WILL ALSO HAVE A HIGH PROBABILITY OF BECOMING SEVERE...WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY WEST TO NORTHWESTERLY WINDS CAN BE EXPECTED ACROSS CENTRAL KANSAS FRIDAY AFTERNOON INTO FRIDAY EVENING. A WIND ADVISORY MAY BE REQUIRED. THUNDERSTORM CHANCES WILL START TO INCREASE ACROSS THE AREA MONDAY NIGHT THROUGH WEDNESDAY. ANY STORM THAT DEVELOPS THROUGH THIS TIME FRAME WILL HAVE THE POTENTIAL TO BE STRONG. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT FOR LOCATIONS GENERALLY SOUTHEAST OF THE KANSAS TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/JMC/LAWSON
In the hours before
Local storm report, May 2, 1:20 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
120 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM HAIL WEST WICHITA 37.69N 97.46W
05/01/2008 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED NEAR MAPLE AND MAIZE.
&&
CDJLocal storm report, May 2, 1:32 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
132 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM TORNADO 4 SSE THRALL 37.97N 96.29W
05/01/2008 GREENWOOD KS LAW ENFORCEMENT
POSSIBLE TORNADO. SUSPECTED DAMAGE PATH BEING
INVESTIGATED BY LAW ENFORCEMENT.
1210 AM TORNADO 4 S MADISON 38.08N 96.14W
05/02/2008 GREENWOOD KS LAW ENFORCEMENT
POSSIBLE TORNADO. SUSPECTED DAMAGE PATH BEING
INVESTIGATED BY LAW ENFORCEMENT.
1213 AM TORNADO 3 E MADISON 38.13N 96.08W
05/02/2008 GREENWOOD KS LAW ENFORCEMENT
POSSIBLE TORNADO. SUSPECTED DAMAGE PATH BEING
INVESTIGATED BY LAW ENFORCEMENT.
&&
KRCSpecial weather statement, May 2, 1:45 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 145 AM CDT FRI MAY 2 2008 KSZ072-020730- ALLEN- 145 AM CDT FRI MAY 2 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN COUNTY... AT 141 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HUMBOLDT...OR 8 MILES SOUTHWEST OF IOLA... AND MOVING EAST AT 38 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. JAKUB
Special weather statement, May 2, 1:55 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 155 AM CDT FRI MAY 2 2008 KSZ099-100-020745- LABETTE-MONTGOMERY- 155 AM CDT FRI MAY 2 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LABETTE AND MONTGOMERY COUNTIES... AT 150 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM INDEPENDENCE TO 8 MILES SOUTHWEST OF WANN...AND MOVING EAST AT 43 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KRC
Local storm report, May 2, 2:03 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
203 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 2 SW MOLINE 37.34N 96.33W
05/01/2008 E1.00 INCH ELK KS AMATEUR RADIO
0550 PM HAIL 1 E MOLINE 37.36N 96.28W
05/01/2008 E1.00 INCH ELK KS TRAINED SPOTTER
0550 PM HAIL 4 NE MOLINE 37.40N 96.25W
05/01/2008 E2.50 INCH ELK KS AMATEUR RADIO
0550 PM HAIL 5 W LONGTON 37.38N 96.17W
05/01/2008 E1.75 INCH ELK KS LAW ENFORCEMENT
0555 PM HAIL 2 N MOLINE 37.39N 96.30W
05/01/2008 E1.25 INCH ELK KS AMATEUR RADIO
0600 PM HAIL 2 NE MOLINE 37.38N 96.28W
05/01/2008 E1.00 INCH ELK KS TRAINED SPOTTER
0604 PM HAIL FALL RIVER 37.61N 96.03W
05/01/2008 E1.00 INCH GREENWOOD KS LAW ENFORCEMENT
0610 PM HAIL 6 E SEVERY 37.62N 96.12W
05/01/2008 E1.00 INCH GREENWOOD KS LAW ENFORCEMENT
0615 PM HAIL 5 NE LONGTON 37.43N 96.02W
05/01/2008 E1.75 INCH ELK KS LAW ENFORCEMENT
0620 PM HAIL 10 N LONGTON 37.52N 96.08W
05/01/2008 E1.00 INCH ELK KS TRAINED SPOTTER
0630 PM HAIL TORONTO 37.80N 95.95W
05/01/2008 E0.88 INCH WOODSON KS TRAINED SPOTTER
0638 PM HAIL 4 E MOLINE 37.36N 96.23W
05/01/2008 E1.75 INCH ELK KS TRAINED SPOTTER
0644 PM HAIL 1 NE ELK FALLS 37.38N 96.18W
05/01/2008 E1.75 INCH ELK KS LAW ENFORCEMENT
0646 PM FUNNEL CLOUD 2 W LONGTON 37.38N 96.12W
05/01/2008 ELK KS TRAINED SPOTTER
STORM SPOTTER REPORTED A WALL CLOUD WITH STRONG ROTATION
AND A FUNNEL CLOUD 2 MILES WEST OF LONGTON
0650 PM FUNNEL CLOUD 1 SE ELK FALLS 37.36N 96.18W
05/01/2008 ELK KS STORM CHASER
0654 PM HAIL 5 S FALL RIVER 37.54N 96.03W
05/01/2008 E1.00 INCH ELK KS TRAINED SPOTTER
0658 PM FUNNEL CLOUD 1 E LONGTON 37.38N 96.06W
05/01/2008 ELK KS STORM CHASER
0705 PM HAIL 3 E ELK FALLS 37.37N 96.14W
05/01/2008 E2.00 INCH ELK KS AMATEUR RADIO
0717 PM HAIL 5 SW FREDONIA 37.48N 95.89W
05/01/2008 E1.75 INCH WILSON KS TRAINED SPOTTER
0717 PM HAIL 5 SW FREDONIA 37.48N 95.89W
05/01/2008 E1.00 INCH WILSON KS TRAINED SPOTTER
0720 PM HAIL 3 W ELK FALLS 37.37N 96.25W
05/01/2008 E0.75 INCH ELK KS TRAINED SPOTTER
0725 PM HAIL FREDONIA 37.53N 95.82W
05/01/2008 E0.75 INCH WILSON KS LAW ENFORCEMENT
0728 PM HAIL FREDONIA 37.53N 95.82W
05/01/2008 E1.75 INCH WILSON KS LAW ENFORCEMENT
0729 PM HAIL 3 W ELK FALLS 37.37N 96.25W
05/01/2008 E1.25 INCH ELK KS TRAINED SPOTTER
0735 PM TORNADO 3 SW FREDONIA 37.50N 95.86W
05/01/2008 WILSON KS STORM CHASER
BREIF TOUCH DOWN IN OPEN FEILD.
0737 PM HAIL 3 NW FREDONIA 37.56N 95.86W
05/01/2008 E1.75 INCH WILSON KS EMERGENCY MNGR
0738 PM FUNNEL CLOUD FREDONIA 37.53N 95.82W
05/01/2008 WILSON KS STORM CHASER
0743 PM HAIL 2 S BENEDICT 37.60N 95.74W
05/01/2008 E2.50 INCH WILSON KS EMERGENCY MNGR
0748 PM HAIL 1 E MOLINE 37.36N 96.28W
05/01/2008 E1.00 INCH ELK KS AMATEUR RADIO
0755 PM HAIL 1 E MOLINE 37.36N 96.28W
05/01/2008 E1.25 INCH ELK KS AMATEUR RADIO
0815 PM HAIL HUMBOLDT 37.81N 95.44W
05/01/2008 E1.00 INCH ALLEN KS STORM CHASER
0820 PM HAIL PETROLIA 37.75N 95.47W
05/01/2008 E1.00 INCH ALLEN KS TRAINED SPOTTER
0821 PM FUNNEL CLOUD 1 S HUMBOLDT 37.80N 95.44W
05/01/2008 ALLEN KS TRAINED SPOTTER
0825 PM HAIL HUMBOLDT 37.81N 95.44W
05/01/2008 E1.75 INCH ALLEN KS CO-OP OBSERVER
0833 PM HAIL HOWARD 37.47N 96.26W
05/01/2008 E1.75 INCH ELK KS LAW ENFORCEMENT
0839 PM FLOOD HOWARD 37.47N 96.26W
05/01/2008 ELK KS AMATEUR RADIO
LOCALIZED FLOODING SOUTHEAST HALF OF THE COUNTY
0839 PM HAIL HOWARD 37.47N 96.26W
05/01/2008 E0.75 INCH ELK KS TRAINED SPOTTER
0850 PM HAIL 6 SW FREDONIA 37.47N 95.90W
05/01/2008 E1.00 INCH WILSON KS TRAINED SPOTTER
0854 PM HAIL 5 SW FREDONIA 37.48N 95.89W
05/01/2008 E2.00 INCH WILSON KS TRAINED SPOTTER
0854 PM HAIL 1 W FREDONIA 38.51N 98.29W
05/01/2008 E1.00 INCH RICE KS EMERGENCY MNGR
0854 PM FUNNEL CLOUD 6 E IOLA 37.93N 95.29W
05/01/2008 ALLEN KS STORM CHASER
0900 PM HAIL SEVERY 37.62N 96.23W
05/01/2008 E0.75 INCH GREENWOOD KS LAW ENFORCEMENT
0907 PM HAIL 6 W CHANUTE 37.66N 95.56W
05/01/2008 E1.00 INCH WILSON KS TRAINED SPOTTER
0908 PM FLOOD 5 NW FREDONIA 37.58N 95.89W
05/01/2008 WILSON KS TRAINED SPOTTER
LOCALIZED FLOODING.
0914 PM FUNNEL CLOUD 1 SW CHANUTE 37.66N 95.47W
05/01/2008 NEOSHO KS LAW ENFORCEMENT
0922 PM HAIL 3 SE HUMBOLDT 37.78N 95.40W
05/01/2008 E0.75 INCH ALLEN KS TRAINED SPOTTER
0944 PM FUNNEL CLOUD EARLTON 37.59N 95.47W
05/01/2008 NEOSHO KS LAW ENFORCEMENT
0951 PM TORNADO SAVONBURG 37.75N 95.14W
05/01/2008 ALLEN KS EMERGENCY MNGR
1021 PM HAIL 4 NE VALLEY CENTER 37.87N 97.32W
05/01/2008 E0.75 INCH SEDGWICK KS TRAINED SPOTTER
1025 PM HAIL LA HARPE 37.92N 95.30W
05/01/2008 E0.75 INCH ALLEN KS TRAINED SPOTTER
1028 PM HAIL 2 S MILAN 37.23N 97.67W
05/01/2008 E1.00 INCH SUMNER KS TRAINED SPOTTER
1030 PM HAIL 3 NNW WEST WICHITA 37.72N 97.48W
05/01/2008 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
1030 PM FLOOD LA HARPE 37.92N 95.30W
05/01/2008 ALLEN KS LAW ENFORCEMENT
SOME FLOODING OF RURAL ROADS ACROSS THE AREA.
1031 PM HAIL 4 S MAIZE 37.72N 97.46W
05/01/2008 E0.75 INCH SEDGWICK KS NWS EMPLOYEE
21ST ST. NORTH AND MAIZE RD.
1031 PM HAIL 3 NW WICHITA MID CONTIN 37.69N 97.48W
05/01/2008 E1.00 INCH SEDGWICK KS NWS EMPLOYEE
1031 PM HAIL 5 NE WICHITA MID CONTIN 37.71N 97.38W
05/01/2008 E0.88 INCH SEDGWICK KS NWS EMPLOYEE
1031 PM HAIL WEST WICHITA 37.69N 97.46W
05/01/2008 E0.75 INCH SEDGWICK KS OFFICIAL NWS OBS
PEA TO PENNY SIZE HAIL
1031 PM HAIL WEST WICHITA 37.69N 97.46W
05/01/2008 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
1035 PM HAIL WEST WICHITA 37.69N 97.46W
05/01/2008 E1.00 INCH SEDGWICK KS NWS EMPLOYEE
1038 PM HAIL EAST WICHITA 37.68N 97.26W
05/01/2008 E1.00 INCH SEDGWICK KS BROADCAST MEDIA
KAKE TV.
1041 PM HAIL WICHITA MID CONTINENT A 37.66N 97.44W
05/01/2008 E1.00 INCH SEDGWICK KS OFFICIAL NWS OBS
1041 PM HAIL PARK CITY 37.80N 97.32W
05/01/2008 E1.00 INCH SEDGWICK KS NWS EMPLOYEE
63RD ST. N. AND I-135
1042 PM HAIL PARK CITY 37.80N 97.32W
05/01/2008 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
1046 PM HAIL BURNS 38.09N 96.89W
05/01/2008 E1.75 INCH MARION KS LAW ENFORCEMENT
GOLFBALL HAIL BREAKING WINDOWS.
1049 PM HAIL WEST WICHITA 37.69N 97.46W
05/01/2008 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED NEAR MAPLE AND MAIZE.
1051 PM HAIL POTWIN 37.94N 97.02W
05/01/2008 E0.50 INCH BUTLER KS EMERGENCY MNGR
HAIL COVERED GROUND.
1057 PM TSTM WND GST BENTON 37.79N 97.11W
05/01/2008 E60.00 MPH BUTLER KS LAW ENFORCEMENT
1057 PM HAIL 3 E DOWNTOWN WICHITA 37.69N 97.29W
05/01/2008 E0.88 INCH SEDGWICK KS TRAINED SPOTTER
1100 PM HAIL NNW PARK CITY 37.80N 97.32W
05/01/2008 E0.50 INCH SEDGWICK KS TRAINED SPOTTER
ON I-135 AT 2ND STREET ST EXIT.
1100 PM HAIL EAST WICHITA 37.68N 97.26W
05/01/2008 E1.75 INCH SEDGWICK KS BROADCAST MEDIA
VIA KAKE TV STORM CHASER.
1104 PM FLOOD DOWNTOWN WICHITA 37.69N 97.34W
05/01/2008 SEDGWICK KS LAW ENFORCEMENT
HIGH WATER AT CENTRAL AND MARKET.
1108 PM TSTM WND GST 5 SE WICHITA MID CONTIN 37.61N 97.38W
05/01/2008 E60.00 MPH SEDGWICK KS AMATEUR RADIO
47TH SOUTH AND OLIVER.
1115 PM HAIL BURNS 38.09N 96.89W
05/01/2008 E0.88 INCH MARION KS TRAINED SPOTTER
1117 PM HAIL NNW PARK CITY 37.80N 97.32W
05/01/2008 E1.75 INCH SEDGWICK KS TRAINED SPOTTER
1130 PM TSTM WND GST ENE MATFIELD GREEN 38.16N 96.56W
05/01/2008 E60.00 MPH CHASE KS TRAINED SPOTTER
FEW SHINGLES OFF OF ROOF.
1135 PM HEAVY RAIN WELLINGTON 37.27N 97.40W
05/01/2008 M0.94 INCH SUMNER KS CO-OP OBSERVER
OCCURRED FROM 1105-1130 PM CDT.
1138 PM HAIL 4 W UDALL 37.39N 97.19W
05/01/2008 E0.88 INCH SUMNER KS LAW ENFORCEMENT
1147 PM FLOOD NE POTWIN 37.94N 97.02W
05/01/2008 BUTLER KS AMATEUR RADIO
WATER OVER ROAD ON RIVER VALLEY ROAD NORTHEAST OF POTWIN.
1153 PM TORNADO 4 SSE THRALL 37.97N 96.29W
05/01/2008 GREENWOOD KS LAW ENFORCEMENT
POSSIBLE TORNADO. SUSPECTED DAMAGE PATH BEING
INVESTIGATED BY LAW ENFORCEMENT.
1200 AM HEAVY RAIN MID CONTINENT AIRPORT 37.66N 97.44W
05/02/2008 M2.08 INCH SEDGWICK KS OFFICIAL NWS OBS
1210 AM TORNADO 4 S MADISON 38.08N 96.14W
05/02/2008 GREENWOOD KS LAW ENFORCEMENT
POSSIBLE TORNADO. SUSPECTED DAMAGE PATH BEING
INVESTIGATED BY LAW ENFORCEMENT.
1213 AM TORNADO 3 E MADISON 38.13N 96.08W
05/02/2008 GREENWOOD KS LAW ENFORCEMENT
POSSIBLE TORNADO. SUSPECTED DAMAGE PATH BEING
INVESTIGATED BY LAW ENFORCEMENT.
1215 AM TSTM WND DMG 6 N HAMILTON 38.07N 96.16W
05/02/2008 GREENWOOD KS LAW ENFORCEMENT
POWER POLES DOWN
&&
CDJLocal storm report, May 2, 2:55 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
255 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLOOD 4 W CHANUTE 37.67N 95.53W
05/02/2008 WILSON KS LAW ENFORCEMENT
ALONG AND JUST NORTH OF HIGHWAY 39 ON WILSON/NEOSHO
COUNTY LINE.
&&
EPSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:04 PM CDT | Tornado Warning | ICT | Wilson | 41 min |
| May 1, 7:08 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Wilson, Woodson | 37 min |
| May 1, 7:18 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 57 min |
| May 1, 7:22 PM CDT | Areal Flood Warning | ICT | Elk, Greenwood, Wilson | 6 hr |
| May 1, 7:37 PM CDT | Tornado Warning | ICT | Wilson | 38 min |
| May 1, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Wilson | 60 min |
| May 1, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 52 min |
| May 1, 8:08 PM CDT | Tornado Warning | ICT | Allen, Neosho | 52 min |
| May 1, 8:14 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 46 min |
| May 1, 8:41 PM CDT | Tornado Warning | ICT | Wilson | 34 min |
| May 1, 8:56 PM CDT | Tornado Warning | ICT | Neosho | 34 min |
| May 1, 9:00 PM CDT | Severe Thunderstorm Warning | ICT | Wilson | 45 min |
| May 1, 9:00 PM CDT | Tornado Warning | ICT | Allen | 45 min |
| May 1, 9:07 PM CDT | Tornado Warning | ICT | Wilson | 38 min |
| May 1, 9:31 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 44 min |
| May 1, 9:38 PM CDT | Tornado Warning | ICT | Neosho | 37 min |
| May 1, 9:43 PM CDT | Tornado Warning | ICT | Allen | 32 min |
| May 1, 10:06 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 23 min |
| May 1, 10:15 PM CDT | Tornado Warning | ICT | Allen | 30 min |
| May 1, 10:18 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion, Sedgwick | 57 min |
| May 1, 10:19 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Harper, Sedgwick, Sumner | 56 min |
| May 1, 10:50 PM CDT | Areal Flood Warning | ICT | Allen, Wilson, Woodson | 4 hr |
| May 1, 11:01 PM CDT | Areal Flood Warning | ICT | Sedgwick | 2 hr |
| May 1, 11:05 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 55 min |
| May 1, 11:15 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Greenwood, Sedgwick, Sumner | 60 min |
| May 1, 11:19 PM CDT | Tornado Warning | ICT | Chase | 56 min |
| May 1, 11:49 PM CDT | Tornado Warning | ICT | Greenwood | 41 min |
| May 1, 11:50 PM CDT | Areal Flood Warning | ICT | Butler | 2 hr |
| May 2, 12:01 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 42 min |
| May 2, 12:39 AM CDT | Areal Flood Warning | ICT | Allen, Elk, Greenwood, Wilson, Woodson | 4 hr |
| May 2, 12:56 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 39 min |
| May 2, 2:43 AM CDT | Areal Flood Warning | ICT | Labette, Neosho | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.